This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
What I was really trying to ask last time was that, since I'm only on 4mg of Paxil, and I feel excessively sleepy during the day, and, thus, sedated; and, in addition, suffer from periods of insomnia if I take a dose less than 4mg; then, if I switch to Prozac will this medication also make me sleepy during the day, or give me insomnia at night? I believe that if I take any Paxil at all now, no matter how small the dose, I will be sedated during the day. And, I'm also wondering if 10mg of Prozac is too much if I've only been on 4mg of Paxil for more than a year now?
It is very likely that Prozac, which is more of a stimulant than Paxil, will be a good replacement. YOu can start with 10mg and take it every other day, or use 5 mg/day until you are comfortable with the new medication, and then see re increasing if necessary.
do you take your medication at night or in the morning? I was on 5mg (different medication name but sounds similar) and found it made me sleepy so started taking it about an hour before i wanted to go to sleep - problem solved, and no insomnia either.
If you do switch to prozac.. i would be very interested to know how you go on it. I am also on a low dosage of paxil for anxiety and am interested in switching also due to weight gain. Pls keep us informed on how it goes..
Be careful going off paxil. I was on 25 mg for 5 months & I've been trying to go off for the last two months. I still have to take 10 mg every week because the withdrawls are so bad I can't seem to get past the 7th day. Vertigo, nausea, confusion. I switched from Paxil to Wellbutrin because of the weight gain of paxil. I've been on wellbutrin for 4 weeks, and still can't seem to kick that once a week paxil. If anyone has any ideas of how to completely get away from paxil, I'd appreciate the advise. I've tried drammamine, ginger. Nothing seems to work & it's getting frutstrating. I can't be dizzy at my job or I might lose it.
That night I took 10mg of Prozac and it was an absolute horrible experience. I took the Prozac at about 11pm. An hour later, at midnight, I was suddenly jolted awake out of my bed. Then I got these frightening relapse sensations in my head. This went on for several hours. I had to lie on my bed with my eyes open all of this time, because the sensations in my head would get worse when i closed my eyes. Finally, at about 3am or so, I took my usual Paxil dose of 4mg, and was able to finally get to sleep an hour later. But then the following day, I felt the Prozac even more. I developed feelings of nausea and sickness. In addition, it felt like at the same time i just had been injected with "20 cups of coffee" worth of caffeine. I was not well again until the following day when I resumed my usual dose of Paxil by itself. Overall, it was a frightening experience. My suggestion: If you are on Paxil, then stay on it. Do not switch to Prozac.
Listen to me when I say you do not need the paxil. I have been on paxil for 4 years at 40mg and, it's done nothing but make my life hell.
I really think you should talk to your doc. maybe the prozac was too strong for you, and really I would say that you should have taken the prozac in the morning and the paxil at night. until you would be able to get off the Paxil. If that is what you wanted to do.
My question is, when you tried the prozac, why so late at night? Did you try to stop taking the paxil at all during that time? If you did, it wasn't the prozac it was the paxil. And if you still takeing the paxil then maybe prozac is just not for you. Ask your doctor
All I know is that the people that makes paxil, need they really need to take it off the market.
I know that they started treating children with paxil and it's just making things worse, Do your home work before taking any meds, it would be a lot safer!!!
In January of 2003 I went to my family doctor for stress. He prescribed paxil which I thought was odd. I questioned him on the side affects and he said that most people do not have any problems. I also asked him if I decide to go off of paxil is there any withdrawal problems...again he said that most people do not have any problems. He also joked that his collegeauges joke that paxil should be put in the public water supply to calm everyone down. Well guess what folks, I did suffer side affects and I almost lost my mind when I went off paxil cold turkey. In fact I ended up in the ER. I had to go back on paxil for a few weeks and then the doctor tried to wean me off at my demand. After 3 months I am still on 10 mg every three days....if I don't have it I get the shocks and all those other wonderful withdrawl problems. This drug should be taken off the market as it is an addictive drug...I'm afraid to not take it and my body needs it now. These doctors don't have the proper training to put people on the drug. Does anyone have a suggestions for getting off this stuff? And is there a natural supplement that I can take that is just as effective?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.